Acne

Hi all, just a quick question, I have had some acne while having B12 loading doses but I have broken out all along my hairline and neck last couple of days and I haven't had any B12 for 2 weeks. I had thought that it was due to so much B12 in the system and the immune system over-reacting which now seems at odds with it happening when I am low on B12. anyone else had this?

12 Replies

oldestnewest
  • Hi Galadriel1 I'm no medical expert but it is not unknown to occur. Hopefully it will clear up but if not see your doctor or chemist for relief.

  • It is one of the symptoms that tells you that B12 is doing its job again. Your DNA is making to right stuff for your hormones to ramp up again.

    I've found it can occur any time between injections .

  • I used to get outbreaks of spots on hairline etc which was a sign that hormones were changing - so like pvanderaa. For me it improved a lot and generally isn't a problem any more now I have my B12 levels right but for me that means they are very very high.

  • Personally i get these horrid spots mostly around the back of my neck, behind my ears or on my shoulders which wont heal until a few days after an injection. Any other cuts or scratches are i get are non healing too until have a dose.

    I got these lots of times before diagnosis and once loaded i realised that they went quite quickly and now put two and two together and make five that there has to be a b12 connection to it.

  • It's thought that the acne associated with B12 supplementation may be because of some of the bacteria on your skin no longer having to make their own B12 because they can use your. This can increase their production of chemicals called porphyrins - which can cause acne.

    The good thing is that these porphyrins may make the acne more susceptible to treatment by phototherapy (although there's quite a bit of doubt about this).

  • Hi all, I suffered terribly with acne when I was on hyroxocobalamin. I have been on cyanocobalamin for the past 8 years with no issues. There was a supply problem at one stage so restarted hydroxocobalamin and the same problem occurred.

    I have since tried metylcobalamin and this gives me acne also.

    Might be worth trying an alternative?

  • Yes I have ! Neck and facial mostly but also behind ears, in ears and even down my ears! Mine gradually go completely and get replaced with dry sore patches and cracked skin at corners of my mouth when B12 runs down. I look at it like this: there are clear (albeit minor) very visible signs for me ( or Dr) to read current B12 state. Acne to me represents a good sign. I'm 58, and not so bothered - probably way more devastating to younger sufferers!

    PS: Do you consider yourself already low in B12 after 2 weeks?

  • Cherylclaire I do consider myself low, I have very little energy, no get up and go..... Also sleep becomes more disturbed, restless legs etc. also unable to concentrate on anything, foggy brain etc. I also have severe neurological symptoms so know I need far more than I am getting to have any hope of repair especially to my memory. I am suffering rapid deterioration in the use of my right arm, the muscle weakness now means I can't lift a full kettle or brush my hair properly, couldn't even spray a conditioner onto my hair the other day. Waiting on neurology appointment.

  • I hope the wait is not too long for you.

    Quite often in this more visual era, people- even professionals, perhaps especially so- do not listen to you, but cannot ignore seeing a rapid decline in coherence, logic and thought-gathering processes. Your Dr. should be able to see this evidence of loss- and react quickly to this, not wait for tests results, when there is a risk that it won't all come back miraculously with a couple of vitamin jabs. I remember Drs. using their expertise and initiative to interpret indicators- it's not like there is an overdose risk. Can you not go back to your Dr. with a friend/ partner? Useful, because it's harder to get your point across especially when stressed. They can interpret/ take notes/ remember for you and back up what you are saying. Difficult to organise this when you are so weak and tired. Have you joined the Pernicious Anaemia Society? They can help you.

  • I was covered in spots so the gp only gave me 5 loading shots as he thought it was an allergic reaction. B12 still gives me acne, but not as bad now.

  • linda75 Not like! I haven't complained about mine for that reason. It's hard enough!

  • My spots did improve over time. And it's a price worth paying for feeling better.

    I hope that the rest of your treatment goes well

You may also like...